Change search
ReferencesLink to record
Permanent link

Direct link
Subsampling methods to estimate the variance of sample means based on nonstationary spatial data with varying expected values
Umeå University, Faculty of Social Sciences, Umeå School of Business and Economics (USBE), Statistics. Centre of Biostochastics, Swedish University of Agricultural Sciences, Umeå.
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
2004 (English)In: Journal of the American Statistical Association, ISSN 0162-1459, E-ISSN 1537-274X, Vol. 99, no 465, 82-95 p.Article in journal (Refereed) Published
Abstract [en]

Subsampling and block resampling methods have been suggested in the literature to nonparametrically estimate the variance of statistics computed from spatial data. Usually stationary data are required. However, in empirical applications, the assumption of stationarity often must be rejected. This article proposes nonparametric methods to estimate the variance of (functions of) sample means based on nonstationary spatial data using subsampling. We assume that data are observed on a lattice in some region of R-2. In the data that we consider, the information in the different picture elements (pixels) of the lattice are allowed to come from different distributions, with smoothly varying expected values, or with expected values decomposed additively into directional components. Furthermore, pixels are assumed to be locally dependent, and the dependence structure is allowed to differ over the lattice. Consistent variance estimators for (functions of) sample means, together with convergence rates in mean square, are provided under these assumptions. An example with applications to forestry, using satellite data, is discussed.

Place, publisher, year, edition, pages
2004. Vol. 99, no 465, 82-95 p.
Keyword [en]
bootstrap, nonidentically distributed variables, nonindependent variables, resampling
National Category
Probability Theory and Statistics
Research subject
Mathematical Statistics
URN: urn:nbn:se:umu:diva-7754DOI: 10.1198/016214504000000106OAI: diva2:147425
Available from: 2008-01-11 Created: 2008-01-11 Last updated: 2014-01-20Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Ekström, MagnusSjöstedt-de Luna, Sara
By organisation
StatisticsDepartment of Mathematics and Mathematical Statistics
In the same journal
Journal of the American Statistical Association
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 93 hits
ReferencesLink to record
Permanent link

Direct link